MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56221
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As initially reported, during a procedure to stent the right superficial femoral artery, a "burr or nick" was observed on the dilator of a flexor high-flex ansel guiding sheath.The male patient, in his "mid 60's," was of average weight and had a history of peripheral vascular disease.Upon insertion of the sheath into the left common femoral artery over another manufacturer's guide wire, it would not advance into the patient and a "burr or nick" was found on the dilator at the end of the sheath.The patient's anatomy was not reportedly scarred, tortuous, or calcified.The procedure was successfully completed with another device of the same type.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that biomatter was noted throughout the device.A shaving was noted 3.6cm from the distal tip of the dilator.No other damage was noted on the sheath or the dilator.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states ¿upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Corrected information: g5 this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8695705
Report Number1820334-2019-01410
Device Sequence Number16602085
Product Code DYB
UDI-Device Identifier00827002562219
UDI-Public(01)00827002562219(17)210808(10)9077391
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2021
Device Model NumberG56221
Device Catalogue NumberKCFW-6.0-35-70-RB-HFANL0-HC
Device Lot Number9077391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/19/2019
03/13/2020
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date06/24/2019
03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANTAGE GLIDE WIRE